Alert archive / Maine / Small Craft Advisories in 2012

Small Craft Advisory 2, NWS Caribou, ME

January 4, 2012

NWS Caribou, ME issued this small craft advisory at Jan 4, 2012, 9:31 AM EST. It took effect at Jan 4, 2012, 10:00 AM EST. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Jan 4, 2012, 9:31 AM EST (14:31 UTC)
In effect from
Jan 4, 2012, 10:00 AM EST
Expired
Jan 4, 2012, 1:00 PM EST
In force
3 hr
Issued by
NWS Caribou, ME

The text

As transmitted, in the capitals the NWS used until 2016.

689 
WHUS71 KCAR 041431
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
931 AM EST WED JAN 4 2012

ANZ050>052-041800-
/O.CAN.KCAR.SC.Y.0001.000000T0000Z-120104T1800Z/
/O.NEW.KCAR.SC.Y.0002.120104T1500Z-120104T1800Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
931 AM EST WED JAN 4 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. 

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 30
  KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
1 follow-up statement
019 
WHUS71 KCAR 041800
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
100 PM EST WED JAN 4 2012

ANZ050>052-041900-
/O.EXP.KCAR.SC.Y.0002.000000T0000Z-120104T1800Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
100 PM EST WED JAN 4 2012

...SMALL CRAFT ADVISORY HAS EXPIRED...

A FEW GUSTS OF 25 KTS MAY BE EXPECTED TOWARDS EASTPORT...BUT
SUSTAINED 25 KT GUSTS ARE NO LONGER EXPECTED..

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at Jan 4, 6:10 AM EST, 3 hours 21 minutes earlier.

Area forecast discussion, Jan 4, 6:10 AM EST, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
610 AM EST WED JAN 4 2012

.SYNOPSIS...
HIGH PRESSURE WILL BUILD ACROSS THE REGION TODAY. A WEAK LOW WILL
TRACK NORTH OF THE STATE THURSDAY. HIGH PRESSURE WILL FOLLOW FOR
FRIDAY.
&&

.NEAR TERM /THROUGH TONIGHT/...
UPDATE...INCREASED CLOUD COVER THIS MORNING ACROSS NORTHEAST
MAINE AND ADJUSTED HOURLY TEMPERATURE GRIDS. THE WIND CHILL
ADVISORY FOR ZONE 1/3/4/10 REMAINS IN EFFECT UNTIL 10 AM.

PREVIOUS DISCUSSION
HIGH PRESSURE WILL BRIEFLY BUILD ACROSS THE REGION TODAY. IT WILL
BE ANOTHER COLD DAY WITH TEMPERATURES BELOW NORMAL FOR THIS TIME
OF YEAR. HIGHS WILL RANGE AROUND 10 DEGREES ACROSS THE NORTH AND
15 TO 20 DOWNEAST. EXPECT PARTLY SUNNY SKIES NORTH AND MOSTLY
SUNNY CONDITIONS DOWNEAST TODAY BEFORE CLOUDS INCREASE THIS
AFTERNOON IN ADVANCE OF THE NEXT SHORT WAVE APPROACHING FROM THE
WEST.

CLOUDS WILL CONTINUE TO INCREASE TONIGHT IN ADVANCE OF THE
AFOREMENTIONED SHORT WAVE. THERE IS THE CHANCE OF SNOW SHOWERS
AFTER MIDNIGHT ACROSS NORTHERN PORTIONS OF THE AREA. TEMPERATURES
TONIGHT WILL NOT BE QUITE AS COLD AS LAST NIGHT DUE TO WEAK WARM
ADVECTION AND MORE IN THE WAY OF CLOUD COVER. EXPECT LOWS TO RANGE
FROM 5 TO 10 ABOVE NORTH AND 10 TO 15 ABOVE DOWNEAST.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY/...
FAIRLY BENIGN WX PTRN PERSISTS...

A WEAK LOW PRES TROF WITH A WARM/COLD FRONT COUPLET WILL SLIDE
ESEWRD ACROSS OUR AREA ON THU... LIMITED FORCING/MOISTURE SUGGEST
A MINIMAL QPF EVENT FOR THE FA AND WILL CONT TO CARRY JUST CHC
POPS W AND NW THU AM FOR SOME LGT SNOW/-SHSN W/ THIS ACTIVITY SPREADING
EWRD ACROSS MAINLY NRN AREAS DURING THE AM AND INTO THE AFTN. WILL
QUICKLY WIND THINGS DOWN LATER THU AS THIS TROF IS PROGGED TO THE
E OF THE FA BY 00Z FRI W/ ANOTHER RIDGE OF COLD HIGH PRES FCST TO
BEGIN BUILDING EWRD OVER THE FA THU NGT. THIS RIDGE IS EXPECTED TO
CREST THE FA ON FRI W/ ANOTHER WEAK CLIPPER APPROACHING FROM THE
GRT LAKES REGION TO BRING INCREASING CLOUDS WRN AREAS FRI AFTN
ALONG W/ CHC POPS FOR ANOTHER SHOT OF LGT SNOW/-SHSN.

TEMPS TO RECOVER TO MORE SEASONAL NORMS ON THU BUT WILL COOL DOWN
AGAIN W/ ANOTHER SHOT OF ARCTIC AIR LATER THU NGT AND FRI...

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
NEXT CLIPPER SYSTEM PROGGED TO TRACK EWRD FROM THE NRN GRT LAKES
LATER FRI AND ACROSS NRN MAINE LATE FRI NGT INTO SAT. LIKE MOST
CLIPPERS...THIS SYSTEM WILL BE MOISTURE LIMITED BUT HAS A LITTLE
BETTER UPPER SUPPORT THAN MOST ALONG W/ SOME DECENT WAA AND
OVERRUNNING SO WOULD NOT BE SURPRISED TO SEE A GENERAL LGT
SNOWFALL OF 1-3 INCHES ACROSS MAINLY NRN AREAS. THIS SYSTEM MOVES
E OF THE FA LATER SAT W/ ANOTHER ARCTIC BNDRY FCST TO SLIDE SEWRD
ACROSS THE AREA LATE SAT AND SAT NGT.  ANOTHER SHOT OF CHILLY AIR
TO FOLLOW FOR SUN AS A RIDGE OF COLD HIGH PRES REBUILDS OVER THE
REGION. THIS RIDGE IS EXPECTED TO CREST THE FA LATER SUN NGT INTO
MON. THE LONGER RANGE MODELS THEN ADVERTISE A WARM FRONT TO
APPROACH FROM THE W LATER MON INTO TUE AS LOW PRES PASSES WELL S
OF THE AREA. MAYBE ANOTHER ROUND OF LGT SNOW OR -SHSN ALONG W/
MODERATING TEMPS W/ THIS FEATURE BUT NO INDICATIONS OF ANYTHING
MAJOR THRU THE LONG TERM PERIOD.

&&

.AVIATION /11Z WEDNESDAY THROUGH SUNDAY/...
NEAR TERM: PERIODS OF MVFR CIGS BKN-0VC025-030 CAN BE EXPECTED TO
AFFECT KCAR/KPQI/KHUL TERMINALS THIS MORNING...OTHERWISE VFR ALL
TERMINALS THROUGH MOST OF THE DAY AND TONIGHT.

SHORT TERM: MAINLY VFR CONDS EXPECTED W/ PSBL MVFR/IFR IN LGT
SNOW/-SHSN MAINLY NRN TERMINALS THU AND AGAIN SAT INTO SAT NGT...

&&

.MARINE...
NEAR TERM: WINDS/SEAS WILL REMAIN AT SMALL CRAFT ADVISORY LEVELS
THIS MORNING AND THEN DIMINISH BELOW SMALL CRAFT ADVISORY LEVELS
THIS AFTERNOON THROUGH TONIGHT.

SHORT TERM: PERIOD OF SCA CONDS PSBL LATER THU INTO THU NGT IN
BRISK NW FLOW FOLLOWING A WEAK TROF OF LOW PRES. OTHERWISE...CONDS
SHOULD REMAIN BLO SCA LEVELS THRU THE SHORT TERM PERIOD...

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...WIND CHILL ADVISORY UNTIL 10 AM EST THIS MORNING FOR MEZ001-
     003-004-010.
MARINE...SMALL CRAFT ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR
     ANZ050>052.

&&

NEAR TERM...DUDA
SHORT TERM...KHW
LONG TERM...KHW
AVIATION...DUDA
MARINE...DUDA/KHW
Hazardous weather outlook, Jan 4, 3:11 AM EST, 6 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
311 AM EST WED JAN 4 2012

MEZ002-005-006-011-015>017-029>032-050815-
NORTHEAST AROOSTOOK-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK-
CENTRAL WASHINGTON-COASTAL HANCOCK-COASTAL WASHINGTON-
SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
311 AM EST WED JAN 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE...NORTHERN MAINE AND SOUTHEAST MAINE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ001-003-004-010-050815-
NORTHWEST AROOSTOOK-NORTHERN SOMERSET-NORTHERN PISCATAQUIS-
CENTRAL PISCATAQUIS-
311 AM EST WED JAN 4 2012

...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ050>052-050815-
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
311 AM EST WED JAN 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 4, 2:45 PM ESTSmall Craft AdvisoryCAR36 hr

Nearby

Small Craft Advisories in Maine, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.